Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 55, NWS Birmingham, AL

April 25, 2015Marengo County, Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 25, 2015, 3:27 AM CDT for Marengo County, Sumter County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2015, 3:27 AM CDT (08:27 UTC)
Expired
Apr 25, 2015, 4:30 AM CDT
In force
63 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Marengo County, AL, Sumter County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 12:50 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS54 KBMX 250827
SVRBMX
ALC091-119-250930-
/O.NEW.KBMX.SV.W.0055.150425T0827Z-150425T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 AM CDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARENGO COUNTY IN SOUTHWESTERN ALABAMA...
  SUMTER COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 430 AM CDT

* AT 327 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF DE KALB TO NEAR ELECTRIC MILLS TO
  NEAR PORTERVILLE TO NEAR MERIDIAN STATION TO NEAR SUQUALENA TO NEAR
  MEEHAN...MOVING EAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  DEMOPOLIS...LIVINGSTON...YORK...CUBA...JEFFERSON...GAINESVILLE...
  EPES...EMELLE...PIN HOOK...BLUFFPORT...PANOLA...COATOPA...
  KINTERBISH...THE UNIVERSITY OF WEST ALABAMA...DUG HILL...BOYD...
  GEIGER...WARSAW...PAYNEVILLE AND WARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR WEST CENTRAL
ALABAMA.

LAT...LON 3299 8834 3300 8818 3283 8818 3279 8806
      3277 8811 3272 8808 3269 8812 3269 8804
      3263 8808 3259 8806 3263 8793 3261 8784
      3260 8784 3260 8790 3254 8787 3252 8781
      3229 8787 3231 8842
TIME...MOT...LOC 0827Z 264DEG 48KT 3287 8863 3283 8848 3267 8851 3257
8860 3246 8874 3236 8890

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

05/MA
3 follow-up statements
338 
WWUS54 KBMX 250845
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CDT SAT APR 25 2015

ALC091-119-250930-
/O.CON.KBMX.SV.W.0055.000000T0000Z-150425T0930Z/
MARENGO AL-SUMTER AL-
345 AM CDT SAT APR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN MARENGO AND SUMTER COUNTIES...

AT 344 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF COOKSVILLE TO NEAR GAINESVILLE TO
NEAR EMELLE TO NEAR BOYD TO NEAR LAUDERDALE TO NEAR MERIDIAN...MOVING
EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...LIVINGSTON...YORK...CUBA...JEFFERSON...GAINESVILLE...
EPES...EMELLE...PIN HOOK...BLUFFPORT...PANOLA...COATOPA...
KINTERBISH...THE UNIVERSITY OF WEST ALABAMA...DUG HILL...BOYD...
GEIGER...WARSAW...PAYNEVILLE AND WARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR WEST CENTRAL
ALABAMA.

LAT...LON 3299 8834 3300 8818 3283 8818 3279 8806
      3277 8811 3272 8808 3269 8812 3269 8804
      3263 8808 3259 8806 3263 8793 3261 8784
      3260 8784 3260 8790 3254 8787 3252 8781
      3229 8787 3231 8842
TIME...MOT...LOC 0844Z 264DEG 48KT 3289 8840 3285 8825 3269 8828 3259
8837 3248 8851 3238 8867

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

05/MA
373 
WWUS54 KBMX 250857
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 AM CDT SAT APR 25 2015

ALC091-119-250930-
/O.CON.KBMX.SV.W.0055.000000T0000Z-150425T0930Z/
MARENGO AL-SUMTER AL-
357 AM CDT SAT APR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN MARENGO AND SUMTER COUNTIES...

AT 357 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PANOLA TO NEAR WEST GREENE TO EPES TO LIVINGSTON
TO NEAR YORK TO TOOMSUBA...MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...LIVINGSTON...YORK...CUBA...JEFFERSON...GAINESVILLE...
EPES...EMELLE...PIN HOOK...BLUFFPORT...COATOPA...KINTERBISH...THE
UNIVERSITY OF WEST ALABAMA...DUG HILL...BOYD...PAYNEVILLE...WARD...
BELMONT...OAKCHIA AND DEMOPOLIS MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR SOUTHWESTERN
ALABAMA.

LAT...LON 3267 8838 3289 8818 3283 8818 3279 8806
      3277 8811 3272 8808 3269 8812 3269 8804
      3263 8808 3259 8806 3263 8793 3261 8784
      3260 8784 3260 8790 3254 8787 3252 8781
      3229 8787 3231 8842
TIME...MOT...LOC 0857Z 264DEG 48KT 3291 8823 3286 8808 3270 8811 3260
8820 3250 8834 3240 8850

HAIL...<.75IN
WIND...70MPH
 
$$

05/MA
181 
WWUS54 KBMX 250916
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
416 AM CDT SAT APR 25 2015

ALC091-119-250930-
/O.CON.KBMX.SV.W.0055.000000T0000Z-150425T0930Z/
MARENGO AL-SUMTER AL-
416 AM CDT SAT APR 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHWESTERN MARENGO AND SOUTHERN SUMTER COUNTIES...

AT 415 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR UNION TO NEAR AKRON TO WALDEN QUARTERS TO NEAR
TISHABEE TO NEAR COATOPA TO NEAR YORK...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...YORK...CUBA...JEFFERSON...COATOPA...PIN HOOK...
KINTERBISH...BLUFFPORT...DUG HILL...LILITA...WARD...BELMONT...U.S. 80
AND AL 28...DEMOPOLIS LOCK AND DAM...OAKCHIA...DEMOPOLIS MUNICIPAL
AIRPORT...OLD MALLARD AIRPORT...MCDOWELL...BELLAMY AND I 20 WELCOME
CENTER AT CUBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FOR SOUTHWESTERN
ALABAMA.

LAT...LON 3246 8840 3259 8812 3263 8808 3259 8806
      3263 8793 3261 8784 3260 8784 3260 8790
      3254 8787 3252 8781 3229 8787 3231 8842
      3242 8841
TIME...MOT...LOC 0915Z 264DEG 48KT 3293 8797 3288 8782 3272 8785 3262
8794 3252 8808 3242 8824

HAIL...<.75IN
WIND...60MPH
 
$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:46 AM CDT, 41 minutes earlier.

Area forecast discussion, Apr 25, 2:46 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 AM CDT SAT APR 25 2015

.DISCUSSION...

SHORT DISCUSSION THIS MORNING TO ONLY HANDLE THE SHORT TERM.
LINE OF CONVECTION MOVING INTO WESTERN ALABAMA IS MOVING INTO A
SLIGHTLY MORE STABLE AIRMASS. DEWPOINTS IN WESTERN ALABAMA NEAR
THE STATE LINE JUST NOW REACHING THE LOWER 60S WITH A DROP OFF
INTO THE MID 50S AT TCL. SURFACE BASED CAPE STILL NON-EXISTENT
WITH MU CAPE BETWEEN 100 TO 250 J/KG. THE REALLY MOISTURE RICH AIR
IS STILL JUST TO THE SOUTHWEST OF THE CWA. SHEAR VALUES ARE
PLENTIFUL TO SUPPORT SEVERE WEATHER HOWEVER...WITH 0-1KM HELICITY
OF 450+ AND 0-6KM BULK SHEAR AROUND 70 KTS.

OVER THE NEXT 1 TO 3 HOURS...A VERY STRONG MID LEVEL
JET FROM THE SOUTHWEST IS FORECAST TO MOVE INTO WESTERN ALABAMA
BY THE HRRR. WE SHOULD SEE AN INCREASING IN PRECIPITABLE WATER
WITH DEWPOINTS RISING INTO THE MID AND UPPER 60S AND AN INCREASE
IN THE POTENTIAL FOR SURFACE BASED CONVECTION.

STILL A LOT OF UNCERTAINTY WITH THE POTENTIAL RE-DEVELOPMENT LATER
THIS AFTERNOON. LOOKS LIKE THERE MIGHT BE A SECONDARY MID LEVEL
SPEED MAX TO DEVELOP OVER THE CWA BY AFTERNOON. HI-RES MODELS DO
RESPOND WITH SOME REDEVELOPMENT IN THE AREA SO THE POTENTIAL FOR A
SECOND ROUND OF SEVERE WEATHER STILL POSSIBLE. WILL SEE HOW THE
CURRENT CONVECTION EVOLVES THROUGH THE EARLY TO MID MORNING AND
UPDATE LATER FOR ANY CHANGES.

88

&&

.AVIATION...
06Z TAF DISCUSSION.

HAVE TIMED OUT APPROACHING CLUSTERS OF THUNDERSTORMS ACROSS NORTHERN
TERMINALS...AFFECTING THOSE SITES FROM WEST TO EAST BEGINNING AT
06Z. AT MGM AND TOI...DO NOT EXPECT THIS FIRST ROUND OF CONVECTION
TO EXTEND FAR ENOUGH SOUTHWARD...BUT MVFR CIGS ARE EXPECTED TO
SPREAD ACROSS THE AREA BY 09Z. THIS FIRST WAVE OF CONVECTION IS
EXPECTED TO CONTINUE THROUGH THE EARLY MORNING HOURS...WHICH A LARGE
AMOUNT OF CERTAINTY CONCERNING REDEVELOPMENT DURING THE LATE MORNING
AND AFTERNOON. STORMS EARLY THIS MORNING WILL BE STRONG TO SEVERE
WITH DAMAGING WINDS AND HEAVY RAINFALL. THE POSSIBILITY OF
REDEVELOPMENT EXISTS AREAWIDE LATE SATURDAY MORNING THROUGH
AFTERNOON AND THIS ACTIVITY WILL LIKELY BE SEVERE.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     78  62  79  51  72 /  90  30  10  10   0
ANNISTON    79  64  81  54  73 /  90  30  10  10   0
BIRMINGHAM  81  65  82  55  73 /  90  20  10  10   0
TUSCALOOSA  83  65  84  56  75 /  60  10  10  10  10
CALERA      81  65  83  56  74 /  80  20  10  10  10
AUBURN      78  65  83  57  75 /  90  30  10  10  10
MONTGOMERY  83  67  87  60  78 /  80  20  10  10  10
TROY        83  67  87  61  79 /  70  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 24, 8:40 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 PM CDT FRI APR 24 2015

ALZ011>015-017>050-260445-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
840 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE STORMS ARE POSSIBLE ACROSS THE WESTERN COUNTIES STARTING
AS EARLY AS 3 AM SATURDAY...GENERALLY ALONG AND WEST OF A LINE
FROM LINDEN TO MOUNDVILLE TO CORDOVA. THE THREATS INCLUDE
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA ON
SATURDAY....BEGINNING AS EARLY AS 7AM UNTIL 7 PM. ALTHOUGH SEVERE
WEATHER WILL BE POSSIBLE AREAWIDE...THE HIGHEST THREAT AREA IS
ALONG AND EAST OF A LINE FROM HAMILTON...TO BIRMINGHAM...TO
LAFAYETTE. THE THREATS INCLUDE DAMAGING WINDS...LARGE HAIL AND
POSSIBLY TORNADOES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
FOR MUCH OF SATURDAY.

In the hours before

Special weather statement, Apr 25, 1:57 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 AM CDT SAT APR 25 2015

ALZ012-013-022-250730-
PICKENS AL-LAMAR AL-FAYETTE AL-
157 AM CDT SAT APR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...NORTHERN PICKENS
AND FAYETTE COUNTIES UNTIL 230 AM CDT...

AT 157 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MILLPORT...MOVING EAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...VERNON...MILLPORT...GLEN ALLEN...KENNEDY...
BELK...BLOOMING GROVE...ASHCRAFT CORNER...BLUFF...CODY...FAYETTE
COUNTY PUBLIC LAKE...HIGHTOGY...STONE WALL...FOREST...MELBORNE...
WAYSIDE...SHAW...RICHARD ARTHUR FIELD AND STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3370 8825 3392 8785 3392 8775 3358 8766
      3352 8767 3352 8784 3347 8784 3343 8829
TIME...MOT...LOC 0657Z 259DEG 43KT 3354 8819

05/MA
Special weather statement, Apr 25, 2:29 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
229 AM CDT SAT APR 25 2015

ALZ013-015-250800-
WALKER AL-FAYETTE AL-
229 AM CDT SAT APR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALKER AND SOUTHERN
FAYETTE COUNTIES UNTIL 300 AM CDT...

AT 228 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF BANKSTON...OR 7 MILES SOUTHEAST OF FAYETTE...
MOVING EAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JASPER...FAYETTE...BERRY...PARRISH...OAKMAN...BOLEY SPRINGS...
BANKSTON...WEST CORONA...CORONA...GAMBLE...FAYETTE COUNTY PUBLIC
LAKE...STONE WALL...TOWNLEY...TUTWILER...HOLLY GROVE...WALKER COUNTY
AIRPORT...CEDRUM AREA...THE WYE AND GOODSPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3365 8792 3393 8727 3354 8721 3354 8732
      3359 8732 3359 8737 3360 8737 3361 8763
      3358 8763 3358 8767 3353 8767 3353 8793
TIME...MOT...LOC 0728Z 249DEG 65KT 3361 8777

05/MA
Special weather statement, Apr 25, 3:04 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 AM CDT SAT APR 25 2015

ALZ022-031-250830-
PICKENS AL-GREENE AL-
304 AM CDT SAT APR 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS AND NORTHWESTERN GREENE
COUNTIES UNTIL 330 AM CDT...

AT 304 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
ETHELSVILLE TO NEAR BEVILL LOCK AND DAM TO NEAR PRAIRIE POINT TO 6
MILES SOUTH OF MACON...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALICEVILLE...GORDO...REFORM...CARROLLTON...PICKENSVILLE...UNION...
ETHELSVILLE...MCMULLEN...JENA...BEVILL LOCK AND DAM...BENEVOLA...
MANTUA...JOHNSTON LAKE...GARDEN...GAINESVILLE LAKE CAMPGROUND...
GEORGE DOWNER AIRPORT...LEWISTON...KIRK...LUBBUB AND COCHRANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3342 8829 3348 8784 3304 8783 3299 8794
      3299 8834
TIME...MOT...LOC 0804Z 266DEG 56KT 3336 8830 3319 8833 3308 8843 3303
8855

05/MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:57 AM CDTSpecial Weather StatementBMXFayette, Lamar33 min
Apr 25, 2:29 AM CDTSpecial Weather StatementBMXFayette, Walker31 min
Apr 25, 3:04 AM CDTSpecial Weather StatementBMXPickens26 min
Apr 25, 4:42 AM CDTSpecial Weather StatementBMXHale, Marengo, Perry63 min
Apr 25, 3:09 PM CDTSpecial Weather StatementBMXPike51 min
Apr 25, 3:28 PM CDTSevere Thunderstorm WarningBMXBullock, Pike47 min
Apr 25, 3:43 PM CDTSevere Thunderstorm WarningBMXBarbour62 min
Apr 25, 4:15 PM CDTSevere Thunderstorm WarningBMXRussell48 min
Apr 25, 4:28 PM CDTSevere Thunderstorm WarningBMXBarbour35 min
Apr 25, 5:06 PM CDTSevere Thunderstorm WarningBMXCoosa, Talladega31 min
Apr 25, 5:12 PM CDTSpecial Weather StatementBMXLee33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.